Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Isometries for the Legendre-Fenchel transform


Authors: Hédy Attouch and Roger J.-B. Wets
Journal: Trans. Amer. Math. Soc. 296 (1986), 33-60
MSC: Primary 49A50; Secondary 52A40, 58E30, 90C25
DOI: https://doi.org/10.1090/S0002-9947-1986-0837797-X
MathSciNet review: 837797
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that on the space of lower semicontinuous convex functions defined on $ {R^n}$, the conjugation map--the Legendre-Fenchel transform--is an isometry with respect to some metrics consistent with the epi-topology. We also obtain isometries for the infinite dimensional case (Hilbert space and reflexive Banach space), but this time they correspond to topologies finer than the Moscoepi-topology.


References [Enhancements On Off] (What's this?)

  • [1] R. Wijsman, Convergence of sequences of convex sets, cones and functions. II, Trans. Amer. Math. Soc. 123 (166), 32-45. MR 0196599 (33:4786)
  • [2] U. Mosco, On the continuity of the Young-Fenchel transform, J. Math. Anal. Appl. 35 (1971), 518-535. MR 0283586 (44:817)
  • [3] J. L. Joly, Une famille de topologies sur l'ensemble des fonctions convexes pour lesquelles la polarité est bicontinue, J. Math. Pures Appl. 52 (1973), 421-441. MR 0500129 (58:17826)
  • [4] K. Back, Continuity of the Fenchel transform of convex functions, Tech. Report, Northwestern University, November 1983.
  • [5] D. Walkup and R. Wets, Continuity of some convex-cone valued mappings, Proc. Amer. Math. Soc. 18 (1967), 229-235. MR 0209806 (35:702)
  • [6] R. Wets, Convergence of convex functions, variational inequalities and convex optimization problems, Variational Inequalities and Complementarity Problems (R. Cottle, F. Gianessi and J. L. Lions, eds.), Wiley, New York, 1980, pp. 375-403. MR 578760 (83a:90140)
  • [7] H. Attouch and R. Wets, A convergence theory for saddle functions, Trans. Amer. Math. Soc. 280 (1983), 1-41. MR 712247 (85f:49024)
  • [8] H. Attouch, Variational convergences for functions and operators, Pitman Research Notes in Math., London, 1984. MR 773850 (86f:49002)
  • [9] -, Familles d'opérateurs maximaux monotones et mesurabilité, Ann. Mat. Pura Appl. 120 (1979), 35-111. MR 551062 (81h:47046)
  • [10] J. J. Moreau, Proximité et dualité dans un espace hilbertien, Bull. Soc. Math. France 93 (1965), 273-299. MR 0201952 (34:1829)
  • [11] R. T. Rockafellar, Convex analysis, Princeton Univ. Press, Princeton, N. J., 1969.
  • [12] -, Extension of Fenchel's duality theorem for convex functions. Duke Math. J. 33 (1966), 81-89. MR 0187062 (32:4517)
  • [13] H. Brezis, Opérateurs maximaux monotones et semi-groupes de contractions dans les espaces de Hilbert, North-Holland Lecture Notes, vol. 5, North-Holland, Amsterdam, 1972. MR 0341077 (49:5827)
  • [14] A. Fougères and A. Truffert, Régularisation-s.c.i. et epi-convergence: approximations inf-convolutives associées à un référentiel, AVAMAC 84-08, Université Perpignan, 1984.
  • [15] L. Hörmander, Sur la fonction d'appui des ensembles convexes dans un espace localement convexe, Ark. Mat. 3 (1954), 181-186.
  • [16] U. Mosco, Convergence of convex sets and of solutions of variational inequalities, Adv. Math. 3 (1969), 510-585. MR 0298508 (45:7560)
  • [17] G. Salinetti and R. Wets, On the convergence of sequences of convex sets in finite dimensions, SIAM Rev. 21 (1979), 18-33. MR 516381 (80h:52007)
  • [18] R. T. Rockafellar and R. Wets, Extended real analysis (to appear).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 49A50, 52A40, 58E30, 90C25

Retrieve articles in all journals with MSC: 49A50, 52A40, 58E30, 90C25


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1986-0837797-X
Keywords: Convexity, epi-convergence, variational convergence, duality, conjugation, Legendre-Fenchel transform, isometry, polarity
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society